larissaelaine (larissaelaine) wrote,
larissaelaine
larissaelaine

Eight weeks post transplant

Two days shy of eight weeks post-transplant. I dreamed of this day! Really, I couldn't wait to get to this point: surgery over, getting my energy back, starting to get back on schedule, and pain almost completely gone from surgery.
~I can still only lift five pounds for one more month.
~As of yesterday, I am down to 10 mg of prednisone. Two weeks of that and then down to five and that will be forever.
~I haven't even had to take Tylenol. I only took one of my pain pills after I came home that the doc prescribed me. I finally hated having them just lying around and disposed of them. They are long gone in a safe manner. Good riddance!

I don't think there's a single male that reads my blog, but just in case that comes to be in the future (and for the girls too) be warned I'm going to talk about girly stuff.

~So, my girl time has been completely off. Probably because I couldn't take my BC for a whole month after transplant due to the high risk of blood clots with pancreas transplants.
I have now been on it for almost a complete month and this is my second week of girl time. 😝 Why, oh why do we have to go through this?
~Also, I'm getting facial hair. Please don't think I'm crazy, but this was my second worst fear about the transplant. First being the graph didn't work from the start.
I know. Graph not working, facial hair. Doesn't add up, but I'm a girl!

First and foremost, I will take the facial hair. I'm blessed and things can be done. People can just look away, I refuse to become a man, I can join a freak show and make money as the bearded, two pancreas freak lady! It's all good!

I don't have to like it though. I've gotten some good advice and I am going to try some different things and then maybe I'll blog specifically on prednisone-caused facial hair removal. It'll be good! Stay tuned for that one!

~Also because of (from what I understand) lack of making a certain Hormone during that time, gastroparesis can actually become worse. So, for a few weeks, I had some heartburn. It was pretty bad. My nephrologist said I could just take a few Tums before bed because that's when I was having the most problems.
Actually, to the point it was waking me up at night. My throat would sound like someone shook up a pop bottle in my tummy and it was fizzing up my esophagus.
Per the advice of my nephrologist, he said to talk to my GI doc first. I feel like maybe I asked him about this already, but with a transplant, there's a lot of information to remember. So, I emailed him asking if it was okay to take the Tums and that I was having this crazy heartburn. I think all my doctor's should be in the loop. Am I wrong on this?
Anyway, no answer, but I took it anyway a couple of times and then realized it was probably from the lack of hormone. It has gotten better over the past week, Thank the Lord! I'm hoping everything is straightening out.
Plus, this just proved to me another reason you should really study up on your own diseases.
You see, with the AMAG, I'm not supposed to make (or make less than normal) stomach acid, so having heartburn shouldn't even be a reality for me. But it is and from what I understand, AMAG is so rare that I shouldn't even have it at all. From trying to learn more about it, I found that like only 1.3% of women studied (out of ?) had it and they were something like 63 years old and older. So, although, technically, scientifically, medically, I shouldn't have heartburn; I was, indeed, having it.


April is also Donate Life month! I was so excited to sign myself up as a donor! I just always assumed I couldn't...

I still haven't heard from my donor's family. I'm not surprised or mad, but of course, I want to know them. I want to know my donor. They are so special. My champion. My hero. 🌻

I thank the Lord for that person every day. I ask God to tell them how special they are to me and how much I appreciate them.
I also pray for their family daily. I'm sure the pain is still very real to them.

As far as my blood sugars go, they've been doing well. Thank the Lord! The only "problem" I've had is after my morning pills and breakfast, I almost have to lay down for at least 30 mins. It's like I get totally wiped out!

So, here's to a blessed 8 weeks! Thank you God for your good and perfect gift! 🌻😃
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic
  • 0 comments